Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Pain under right arm pit, large bruising on arm. Taking warfarin for PE. Treatment?

Had a ct with contrast done 4 days ago. One day after scan I had horrible pain under right arm pit which continued for 2 day. Today I woke up with large linear bruising on the inside of my upper arm. A burning/tearing sensation occurres when extending and elevating my arm at and above shoulder level. Wondering what could be going on. 28yr old female. On warfarin for PE postpartum as of march 26 2012
Asked On : Wed, 5 Sep 2012
Answers:  1 Views:  117
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Thanks for writing in to us.

As you are on warfarin treatment for post partum pulmonary embolism, your blood is thinner than normal. During CT scan there might have been local pooling of blood beneath the skin surface.As you have written in, there is swelling and inflammation at the injection site. You have developed a superficial phlebitis (inflammation of superficial veins). This is an uncomfortable situation bit not a serious one.

Symptoms depend on the location of the inflammation. Superficial phlebitis can cause symptoms such as:
•Redness along the path of the vein
•Warmth, tenderness, or swelling in affected area
•Itching or burning in affected area
Low-grade fever.

Self care measures can help relieve symptoms. Conventional treatment usually involves elevating the affected limb and applying warm compresses to ease discomfort. Compression stockings may also help alleviate pain.

This is a self limiting condition. If there is increase and severe discomfort, please consult your doctor regarding warfarin intake.

Hope this helps.
Answered: Thu, 29 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor